MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Codes Migration or Expulsion of Device (1395); Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Reporting physician information is not provided due to country privacy laws.This event is reported conservatively.The reportable malfunction occurred with the non-medtronic catheter.Onyx extravasation has not been confirmed by the site.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the non-medtronic catheter ruptured during onyx injection during an arteriovenous fistula (avf) embolization procedure.Vessel tortuosity was severe.It was unknown if there was premature solidification of the onyx. it was unknown if there was a blockage in the catheter or leakage from the syringe. the onyx was reinjected to complete the procedure.It was noted the device was prepared per the instructions for use (ifu). it was noted there was no damage to the patient's health associated with the event.Post-procedure blood flow imaging showed slowed avf flow.Concomitant device:  deflictor nano 165cm microcatheter ancillary devices: fubuki 7f guide catheter, vecta 46 125cm microcatheter, chikai x 10 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that onyx was implanted at the intended location.The onyx burst from the catheter a few centimeters from the tip.It was clarified that the flow to the fistula was slowed down.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18528454
Report Number2029214-2024-00117
Device Sequence Number12694732
Product Code MFE
UDI-Device Identifier00836462005044
UDI-Public00836462005044
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2026
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberB586169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/06/2024
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown